Florida, 2010

Heavy Rain in Florida, August 26, 2010

August 26, 2010 · NWS JAX · 1 event in 1 county or zone

A surface ridge axis was across south Florida with broad troughing over south Georgia. A short wave trough was moving east over the Gulf Coast region with a swath of drier air over south Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A surface ridge axis was across south Florida with broad troughing over south Georgia. A short wave trough was moving east over the Gulf Coast region with a swath of drier air over south Georgia. In addition, temperatures aloft decreased which assisted in destabilization. A moist airmass and slow storm motion produced areas of heavy rainfall across north Florida in the evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 26, 2:05 PM EST, 3 hours 25 minutes earlier.

Area forecast discussion, Aug 26, 2:05 PM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
305 PM EDT THU AUG 26 2010

...RECORD STREAK OF 90 DEGREES CONTINUES AT JAX AND AMG...

.SHORT TERM...LATEST MSAS ANALYSIS CONTINUES TO SHOW HIGH PRESSURE
AT THE SURFACE ANCHORED OVER SOUTH CENTRAL FLORIDA WITH A SUBTLE
WAVE NOTED OVER SOUTH FLORIDA AND THE KEYS. RIDGE WITHIN THE LAST
SEVERAL HOURS HAS ACTUALLY NOSED NORTHWARD ALONG THE WESTERN
PERIPHERY INTO THE EASTERN GULF ALLOWING...LIKELY THE CULPRIT IN
DECREASED SHOWER AND THUNDERSTORM ACTIVITY THUS FAR TODAY. MODELS
STILL SHOW SHORTWAVE ACTIVITY POISED IN THE GULF AND WATER VAPOR
CONFIRMS THIS...SO EXPECT AN INCREASE IN PRECIP COVERAGE THROUGH
THIS EVENING WITH ITS APPROACH.

IN ADDITION...WITH EAST COAST SEABREEZE DEVELOPMENT AND SLIGHTLY
HIGHER INSTABILITY ALONG THE COAST...SCT STORMS SHOULD DEVELOP.
WHERE THESE VARIOUS FEATURES COINCIDE WILL BE WHERE HIGHEST POPS
RESIDE AND FEEL THIS WILL BE ALONG AND WEST OF THE I95 CORRIDOR
MAINLY SOUTH OF JAX. WILL STILL BE MONITORING GA PORTION AS WELL
AS TEMPS ALOFT ARE COLDER THAN THE PAST MONTH OR SO WITH -7C. MORE
SUNSHINE THERE AND INCREASED INSTABILITY SHOULD BE THE IMPETUS FOR
ADDITIONAL SCT STORMS. DRY AIR ALOFT COULD AID IN DEVELOPMENT OF A
FEW STRONG STORMS WITH WET MICROBURSTS.

FOR FRIDAY...MOISTURE AXIS REMAINS ACROSS THE AREA WITH MID AND
UPPER LEVEL HIGH REMAINING WELL TO THE SOUTH. CHALLENGE WILL BE
IDENTIFYING INDIVIDUAL SHORTWAVES THAT EMANATE FROM THE EASTERN
GULF. FOR NOW...WILL USE A A SIMILAR POP PROFILE TO TODAYS WITH
THE EXCEPTION BEING LOWER POPS OVER SOUTHEAST GEORGIA AND ALONG
THE ATLANTIC COAST AS DRY AIR WORKS DOWN THE COAST. DRIER AIR AT
THE SURFACE AS WELL SHOULD LIMIT INSTABILITY WITH ONLY ISOLATED
THUNDERSTORMS AT BEST EXPECTED. REGARDLESS OF ACTUAL POP
OUTCOME...IT LOOKS AS THOUGH ABUNDANT CLOUD COVER WILL BE PRESENT
AND WITH DEVELOPING NORTHEAST FLOW EARLIER...JAX RECORD 90 DEGREE
STREAK COULD BE IN JEOPARDY.

SAT LOOKS TO BE A TRANSITION DAY AS SURFACE HIGH BECOMES
ENTRENCHED OVER THE CAROLINAS WITH WEDGING DOWN THE ATLANTIC
COAST...PROVIDING FOR A NORTHEAST FLOW REGIME FOR OUR AREA.
QUESTIONS ALWAYS ARISE DURING THIS REGIME WHETHER COASTAL SHOWERS
WILL BE THE RULE OR IT BECOMES MORE OF A TYPICAL INLAND
CONVERGENCE DAY AS THE EAST COAST SEABREEZE MARCHES ACROSS. FOR
NOW...WILL PLAY IT AS SHOWERS IN THE MORNING ALONG THE COAST WITH
GREATEST COVERAGE INLAND DURING THE AFTERNOON. DRIER AIR SHOULD
WORK INTO THE GA ZONES FOR SUN WITH MAIN FOCUS SOUTH OF THE I10
CORRIDOR.

&&

.CLIMATE...
WILL BE A CLOSE CALL ON STREAK FOR FRIDAY...BUT MORE LIKELY TO GET
BROKEN BY COOLER AIR BEHIND BACK DOOR COLD FRONT FOR THE WEEKEND.

.LONG TERM...MONDAY THROUGH WEDNESDAY...

MONDAY THROUGH WEDNESDAY...SFC HIGH PRESSURE WILL CONTINUE TO
ANCHOR NORTH OF THE REGION AND STEERING FLOW WILL REMAIN OUT OF
THE EAST-NORTHEAST OFF THE MOIST ATLANTIC...BUT PRECIP WATER
AMOUNTS WILL SLOWLY LOWER FROM 1.5 INCHES ON MONDAY TO AROUND 1
INCH ON WEDNESDAY AND THIS WILL SLOWLY DECREASE ONSHORE
SHOWER/TSTM ACTIVITY THROUGH EARLY NEXT WEEK BUT TOO EARLY TO
REMOVE FROM ANY CERTAIN DAY...WILL LIKELY EXPECT ISOLD ACTIVITY
DURING THE DAY ACRS THE FORECAST AREA DUE TO HEATING AND THEN
SHOWER/TSTM ACTIVITY WILL BE HELD ALONG THE COAST AT NIGHT.

&&

.AVIATION...HAVE INCREASES MENTION OF PRECIP AND ATTEMPTED TO KEEP
AT 2 TO 3 HOUR RANGE TO MVFR PRECIP. HEAVIER SHOWERS OR STORMS WILL
LIKELY PRODUCE PERIODS OF IFR...PARTICULARLY VSBY.

&&

.MARINE...GENERALLY LIGHT WINDS AND SEAS IN THE NEAR TERM...BUT
BUILDING E SEABOARD HIGH PRESSURE WILL INCREASE WINDS AND SEAS OVER
THE AREA WATERS WITH HEADLINES LIKELY BY SAT. E SWELLS WILL INCREASE
IN RESPONSE TO DANIELLE AND EARL AS WELL...BUT HAVE CAPPED SEAS AT
AROUND 9 FEET FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  93  72  91  70 /  30  30  30  10
SSI  89  76  87  76 /  40  40  40  30
JAX  91  73  89  74 /  50  40  40  30
SGJ  87  74  86  76 /  60  60  60  40
GNV  88  71  89  70 /  70  50  50  20
OCF  87  72  88  71 /  80  60  60  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

DEESE/CARROLL/PRESNALL
Hazardous weather outlook, Aug 26, 9:20 AM EST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1020 AM EDT THU AUG 26 2010

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1020 AM EDT THU AUG 26 2010

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY.
RAINFALL WILL BE THE MOST WIDESPREAD AND HEAVIEST ACROSS NORTHEAST
FLORIDA. SLOW MOVEMENT OF THE CONVECTION TOWARD THE NORTHEAST AT
10 MPH OR LESS WILL ALLOW FOR LOCALLY HEAVY RAINFALL IN SOME
LOCATIONS. GUSTY WINDS AND FREQUENT LIGHTNING WILL BE POSSIBLE IN
THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING.

MAXIMUM TEMPERATURES IN THE LOWER TO MID 90S ALONG THE I-10
CORRIDOR AND NORTHWARD ACROSS SOUTHEAST GEORGIA WILL PUSH HEAT
INDICES INTO THE 100 TO 105 DEGREE RANGE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED TO NUMEROUS SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE
ON FRIDAY WITH LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY
WINDS POSSIBLE.

BREEZY NORTHEAST FLOW OVER THE WEEKEND AND CONTINUING INTO EARLY
NEXT WEEK WILL LEAD TO A HIGHER RISK OF RIP CURRENTS ALONG THE
ATLANTIC COAST AS WELL AS POSSIBLE SMALL CRAFT ADVISORY CONDITIONS
OVER THE COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JCH/SEC

In the hours before

Special weather statement, Aug 26, 4:28 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
528 PM EDT THU AUG 26 2010

GAZ165-166-262215-
COASTAL CAMDEN-INLAND CAMDEN-
528 PM EDT THU AUG 26 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN CAMDEN
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 615 PM EDT...

AT 528 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER KINGSLAND...MOVING NORTHEAST AT 5
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND KINGSLAND
THROUGH 615 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3071 8158 3072 8161 3073 8163 3072 8163
      3077 8176 3090 8169 3083 8153
TIME...MOT...LOC 2128Z 225DEG 5KT 3078 8164

ZAPPE
Special weather statement, Aug 26, 4:49 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
549 PM EDT THU AUG 26 2010

GAZ163-262230-
CLINCH-
549 PM EDT THU AUG 26 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL CLINCH
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 630 PM EDT...

AT 549 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF HOMERVILLE...MOVING
EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
HOMERVILLE THROUGH 630 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3109 8272 3097 8267 3094 8283 3104 8286
TIME...MOT...LOC 2149Z 258DEG 4KT 3101 8276

ZAPPE
Special weather statement, Aug 26, 4:51 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
551 PM EDT THU AUG 26 2010

FLZ024-025-262230-
DUVAL-NASSAU-
551 PM EDT THU AUG 26 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL NASSAU
AND NORTHEASTERN DUVAL COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 630 PM EDT...

AT 551 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES WEST OF YULEE...OR 10 MILES
NORTHEAST OF CALLAHAN...MOVING SOUTHEAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND YULEE...OCEANWAY AND
JACKSONVILLE INTERNATIONAL AIRPORT THROUGH 630 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3046 8142 3039 8173 3066 8179 3072 8159
      3071 8156 3054 8147 3052 8147 3051 8145
TIME...MOT...LOC 2151Z 321DEG 4KT 3062 8168

DEESE
Special weather statement, Aug 26, 5:07 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
607 PM EDT THU AUG 26 2010

GAZ132-262245-
COFFEE-
607 PM EDT THU AUG 26 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN COFFEE
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 645 PM EDT...

AT 607 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER COFFEE COUNTY...OR 7 MILES
SOUTHWEST OF AMBROSE...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM
WILL AFFECT MAINLY RURAL AREAS THROUGH 645 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3148 8314 3154 8308 3155 8307 3155 8295
      3145 8296 3145 8314
TIME...MOT...LOC 2207Z 288DEG 3KT 3150 8305

ZAPPE
Special weather statement, Aug 26, 5:11 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
611 PM EDT THU AUG 26 2010

GAZ150-152-262300-
BRANTLEY-WARE-
611 PM EDT THU AUG 26 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
BRANTLEY AND EASTERN WARE COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 700 PM EDT...

AT 611 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES SOUTHWEST OF HOBOKEN...MOVING
NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT MAINLY
RURAL AREAS THROUGH 700 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3117 8220 3110 8215 3106 8225 3111 8228
TIME...MOT...LOC 2211Z 234DEG 5KT 3111 8221

ZAPPE
Special weather statement, Aug 26, 5:24 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
624 PM EDT THU AUG 26 2010

FLZ025-262315-
DUVAL-
624 PM EDT THU AUG 26 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL DUVAL
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 715 PM EDT...

AT 624 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER DOWNTOWN JACKSONVILLE...MOVING
NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SAN MARCO...RIVERSIDE...ORTEGA...NORMANDY...DOWNTOWN
JACKSONVILLE...TALLYRAND...ARLINGTON...OCEANWAY AND JACKSONVILLE
INTERNATIONAL AIRPORT THROUGH 715 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3021 8167 3040 8188 3057 8169 3056 8168
      3055 8166 3057 8166 3058 8163 3030 8150
TIME...MOT...LOC 2224Z 227DEG 4KT 3034 8166

DEESE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Duval

When
August 26, 5:30 PM EST to 7:00 PM EST
Where
Duval County, 0.6 mi E of Beeghly Hgts
Reported by
Trained Spotter
Coordinates
30.480, -81.660

A spotter on Summer Breeze Drive in north Jacksonville measured 2.25 inches of rainfall in 1.5 hours.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, August 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246511.